MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804660
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an endoscope posterior fixation of th9 - l2.The surgical procedure was completed smoothly, but after reviewing the x ray, the tab of the right screw was not properly broken and remained in patient's body.Only the relevant part was then opened in the icu to break the tab off the screw and out of the patient's body.Removal was successful.
 
Additional Manufacturer Narrative
Results: visual, dimensional and functional analysis could not be performed as the device was not returned.Two potential lot numbers were provided, since the device was not return the investigation could not determine what lot was used in the surgery.Manufacturing records were reviewed for both lot numbers and no relevant issues were identified.Conclusion: per what was reported, the user did not correctly seat the blade remover onto the blade.If the user does not fully seat blade remover on blades and applies load on weld, blade can break at weld and reduction tab remains on screw.The probable root cause of the reported event was determined to be user error.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X60MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7402146
Report Number0009617544-2018-00078
Device Sequence Number13462185
Product Code NKB
UDI-Device Identifier07613327002362
UDI-Public(01)07613327002362
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804660
Device Catalogue Number482804660
Device Lot Number176186 OR 17D660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1